Nifedipine Induced Gingival Enlargement –A Case Report

  • Priyanka Tidke Assistant Professor, Department of Oral Medicine & Radiology, MGM Dental College & Hospital, Navi Mumbai, India.
  • Prashant Munde Ex Assistant Professor, Aditya Dental College, Beed, Maharashtra, India.
  • Ambika Arora Tiwari Ex Assistant Professor, MGM Dental College & Hospital, Navi Mumbai, India.
  • Yogesh G Rathod Ex. Assistant Professor, Government Dental College & Hospital, Aurangabad, Maharashtra, India.
  • Munitha G Naik Tutor, Department of Oral Medicine and Radiology, MGM DCH, Navi Mumbai, India.
Keywords: Calcium Channel Blocker, Gingival Enlargement, HMG-Co-A Reductase, Nifedipine

Abstract

Gingival enlargement is one of the most important clinical findings in the clinical scenario. Nifedipine is a calcium channel blocker used for the management of hypertension and angina. This article reports a case of a 32-year-old female who had a drug-induced gingival enlargement caused by Nifedipine and HMG-Co-A reductase. The purpose of this case report is to emphasise the need for dentists to be aware of the frequency of occurrence of drug Induced Gingival Enlargement.

References

Newman MG, Takei HH, Klokkevold PR, Carranza FA. Text book of clinical Periodontology. 11th ed. Elsevier; p.373–88.

Rees TD, Levine RA. Systemic drugs as a risk factor for periodontal disease initiation and progression. Compend Contin Educ Dent. 1995; 16:20–42. https://pubmed.ncbi.nlm.nih.gov/7758039/

Ellis JS, Seymour RA, Steele JG, Robertson P, Butler TJ, Thomason JM. Prevalence of gingival overgrowth induced by calcium channel blockers: A community-based study. J Periodontol. 1999; 70:63–7. doi: https://doi.org/10.1902/jop.1999.70.1.63

Lina M Mejia, Drug induced gingival hyperplasia. On internet since 23 Oct, 2009. http://emedicine.medscape.com/article/1076264- overview

RI Marshall, PM Bartold. Medication induced gingival overgrowth. Oral disease (1998) 4, 130-151. doi: https://doi.org/10.1111/j.1601-0825.1998.tb00269.x

Barak S, Engelberg I, Hiss Z (1987). Gingival hyperplasia caused by nifedipine: histopathological findings. J Clin Periodontol 15:633-635. doi: https://doi.org/10.1902/jop.1987.58.9.639

Fattore L, Stablein M, Bredfelt G et al (1991). Gingival hyperplasia: a side effect of nifedipine and diltiazem. Spec Care Dent 1: 107-109. doi: https://doi.org/10.1111/j.1754-4505.1991.tb00828.x

Rajendran R., Shivapathasundharam B. Shafer‟s text book of oral pathology, 5th ed. Amsterdam: Elsevier; 2006. p.401.

Bharti V, Bansal C. Drug-induced gingival overgrowth: the nemesis of gingiva unravelled. J Indian Soc Periodontol 2013; 17:182–7. doi: https://doi.org/10.4103/0972-124x.113066

Dongari-Bagtzoglou A Research, Science and Therapy Committee. American Academy of Periodontology. Drug associated gingival enlargement. J Periodontol. 2004; 75:1424–31. doi: https://doi.org/10.1902/jop.2004.75.10.1424

Spencer CM, Goa KL, Gillis JC. Tacrolimus: an update of its pharmacology and clinical efficacy in the management of organ transplantation. Drugs 1997; 54(6): 925–75. doi: https://doi.org/10.2165/00003495-199754060-00009

Gingival Enlargement http://www.aaom.com/index.php?option=com_content&view=article&id=132:gingival-enlargement&catid=22:patient-condition-information&Itemid=120

Published
2022-05-01
How to Cite
Tidke, P., Munde, P., Arora Tiwari, A., Rathod, Y. G., & Naik, M. G. (2022). Nifedipine Induced Gingival Enlargement –A Case Report. International Journal Of Drug Research And Dental Science, 4(2), 33-37. https://doi.org/10.36437/ijdrd.2022.4.2.F